MAUDE Adverse Event Report: SYMMETRY SURGICAL INC. SYMMETRY MAYO CLASSIC®; HOLDER, NEEDLE; ORTHOPEDIC

SYMMETRY SURGICAL INC. SYMMETRY MAYO CLASSIC®; HOLDER, NEEDLE; ORTHOPEDIC
Model Number 36-2017
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/19/2025
Type of Reportable Event Serious Injury
Event or Problem Description
A needle driver was found in sterile processing to be missing a layer of the inner tip.The instrument was pulled from service.The quality assurance team connected and confirmed the results of the pathology specimen, a 1 mm x ~2 mm metallic flake of a textured gripping surface, to the sequestered needle driver.This metal fleck was in the patient in the wound, found on routine post operative xray, likely broke off during suturing/closing the wound.The needle driver/holder was still functional, and the broken off fleck was so small, it was not identified at time of use on the patient.The patient did return to the or for removal of the foreign object.

Brand Name
SYMMETRY MAYO CLASSIC®
Common Device Name
HOLDER, NEEDLE; ORTHOPEDIC
Manufacturer (Section D)
SYMMETRY SURGICAL INC.
3034 owen drive
antioch TN 37013
MDR Report Key22505785
Report Number22505785
Device Sequence Number12959016
Product Code HXK
UDI-Device Identifier00887482009710
UDI-Public(01)00887482009710(10)31081195
Combination Product (Y/N)N
Initial Reporter StateMA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/25/2025
Report Date (Section F) 06/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number36-2017
Device Catalogue Number36-2017
Device Lot Number31081195
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/27/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer07/15/2025
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date07/15/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age67 YR
Patient SexFemale
Date Report Sent to FDA06/25/2025